Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 4, 2021, 11:03 PM CDT for Butler County, Colfax County, Platte County, Nebraska. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2021, 11:03 PM CDT (04:03 UTC)
- Expired
- Apr 4, 2021, 11:17 PM CDT
- In force
- 14 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, NE, Colfax County, NE, Platte County, NE
The radar
The Omaha radar (KOAX), 71 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 3078 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
372 WUUS53 KOAX 050403 SVROAX NEC023-037-141-050430- /O.NEW.KOAX.SV.W.0001.210405T0403Z-210405T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Omaha/Valley Nebraska 1103 PM CDT Sun Apr 4 2021 The National Weather Service in Omaha has issued a * Severe Thunderstorm Warning for... Southwestern Colfax County in northeastern Nebraska... East central Platte County in northeastern Nebraska... Northwestern Butler County in east central Nebraska... * Until 1130 PM CDT. * At 1101 PM CDT, collapsing showers and thunderstorms were located along a line extending from 4 miles southeast of Platte Center to near Columbus, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Columbus, Richland, Shell Creek Elementary School and Camp Luther. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4155 9714 4137 9709 4136 9727 4151 9736 TIME...MOT...LOC 0401Z 266DEG 17KT 4151 9741 4143 9730 HAIL...<.75IN WIND...60MPH $$ Mead
1 follow-up statement
674
WWUS53 KOAX 050417
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1117 PM CDT Sun Apr 4 2021
NEC023-037-141-050425-
/O.CAN.KOAX.SV.W.0001.000000T0000Z-210405T0430Z/
Colfax NE-Platte NE-Butler NE-
1117 PM CDT Sun Apr 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLFAX...EAST
CENTRAL PLATTE AND NORTHWESTERN BUTLER COUNTIES IS CANCELLED...
The collapsing storms which prompted the warning have now
dissipated, and there is no longer an immediate threat to life or
property. Therefore, the warning has been cancelled. However gusty
winds of 40 to 50 mph are still possible with these thunderstorms.
LAT...LON 4155 9714 4137 9709 4136 9727 4151 9736
TIME...MOT...LOC 0413Z 266DEG 17KT 4151 9733 4143 9722
$$
MeadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:16 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 4, 7:16 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 716 PM CDT Sun Apr 4 2021 ...Updated Mesoscale Forecast Discussion... .MESOSCALE DISCUSSION... Issued at 715 PM CDT Sun Apr 4 2021 A small cluster of thunderstorms which initiated over northwest KS earlier this afternoon have since developed a small MCV while tracking through a hot, deeply mixed boundary layer over south- central NE. Surface observations indicate that the storms are based around 12,000 ft AGL with considerable dry air in the sub- cloud layer enhancing downdraft potential as evidenced by a number of 45-55 mph wind gusts over south-central NE this evening. Current thinking is that the ongoing convection should tend to decrease in coverage and intensity over the next hour or two as the boundary layer gradually cools and stabilizes. However, there is a chance that some of the activity could make it into our western counties between 8 PM and 9 PM where local wind gusts up to 40-45 mph would be possible. && .DISCUSSION... Issued at 308 PM CDT Sun Apr 4 2021 It has been a very warm Easter with highs reaching the lower to mid 80s today. While there has been return of moisture across most of the forecast area, surface relative humidity was still as low 12-15% across northeast NE at 2 pm, but winds have remained light. And humidity was down into the lower 20% range across south central NE near the KS border, and while winds have been gusty 25-30 mph, probably just short of red flag conditions there. For tonight, there is a weak subtle upper level wave moving out of the central Rockies. This was beginning to produce spotty thundershowers across southwest NE/northwest KS, and this will be the concern across our area through the evening and overnight. Chances overnight will only be about 20% within a confined corridor along the nose of the low level jet. Bulk shear is minimal so severe storms are not expected. There may be lingering sprinkles in southeast NE/southwest IA Monday morning, but the remainder of the day will be another warm day with breezy southerly winds continuing. This will again help to boost temps into the lower 80s for most areas. There is another weak wave moving out of the Rockies Monday night. This brings another chance of showers and storms to the area, but mostly to northeast NE, and then along an advancing cold front moving into the area. Southeast NE and southwest could very well remain dry Monday night. We'll see rain chances increase through the day Tuesday as we begin to experience increased forcing for ascent due to the diffluent flow aloft associated with the closed upper low across the Rockies. At the same time, the previously mentioned frontal boundary will stall across the northern forecast area which may provide an additional focus for precipitation. SPC has indicated at least a marginal risk of severe storms will be possible Tuesday afternoon/evening along the KS/MO border, which will be closer to a potential surface low providing an enhanced area of dynamics for a severe storm risk. The rain chances continue into Wednesday into early Thursday as we transition to blustery northwesterly flow on the backside of the low pressure system moving to the east. Highs Wednesday/Thursday will be much cooler, but still just either side of normal. Friday through the upcoming weekend looks with pleasant Spring temperatures. For those that may be wondering if snow is over for the season, it's certainly possible. We're now at or past the average last snow for most locations in our forecast area, but we've had snow well into May in some years. 10 day forecasts suggest the threat for snow is pretty low across our area. However, we will begin taking a much closer look at activating frost and freeze headlines within the next 10 days, especially along and south of Interstate 80, where spring growth is starting to emerge. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 555 PM CDT Sun Apr 4 2021 VFR conditions will prevail through the forecast period with increasing mid/high-level clouds tonight. A surface trough extending along a line from near KHNR to KFET to south of KOLU will wash out or gradually lift north this evening. Gusty southwest winds to the south of that boundary (at KOMA and KLNK) will decrease slightly while switching to more of a southerly direction tonight. A cluster of high-based thunderstorms ongoing over south-central NE as of 5:30 PM will likely dissipate before reaching the area as a capping inversion strengthens. Winds will become gusty from the south on Monday. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && MESOSCALE...Mead DISCUSSION...DeWald AVIATION...Mead
Hazardous weather outlook, Apr 4, 12:03 PM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1203 PM CDT Sun Apr 4 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-050715- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1203 PM CDT Sun Apr 4 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Very high fire danger will remain this afternoon. Outdoor burning is discouraged today. There is a small chance for a few non severe thunderstorms tonight into early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms from Monday night through Wednesday. The best chance for severe storms appears to Tuesday afternoon into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 4, 8:21 PM CDT, 2 hours 42 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 821 PM CDT Sun Apr 4 2021 NEZ050-065-050200- Seward NE-Butler NE- 821 PM CDT Sun Apr 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEWARD AND SOUTHERN BUTLER COUNTIES UNTIL 900 PM CDT... At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles east of Stromsburg, or 16 miles north of York, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seward, David City, Utica, Rising City, Brainard, Staplehurst, Dwight, Bee, Ulysses, Garrison, Surprise and Tamora. LAT...LON 4129 9701 4089 9699 4090 9737 4129 9737 TIME...MOT...LOC 0120Z 268DEG 31KT 4110 9747 Mead
Special weather statement, Apr 4, 10:44 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1044 PM CDT Sun Apr 4 2021
NEZ030-042-043-050-050415-
Platte NE-Butler NE-Boone NE-Colfax NE-
1044 PM CDT Sun Apr 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLFAX...SOUTHERN
PLATTE...NORTHWESTERN BUTLER AND SOUTHERN BOONE COUNTIES UNTIL 1115
PM CDT...
At 1042 PM CDT, Doppler radar was tracking an area of showers and
thunderstorms moving through southern portions of Boone and Platte
counties. Movement was east at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these showers and
storms.
Locations impacted include...
Columbus, St. Edward, Cedar Rapids, Duncan, Platte Center, Monroe,
Richland, Primrose, College View Trailer Park, Camp Pawnee, Shell
Creek Elementary School, Lake North Babcock Campground, Central
Community College, The Highway 14 And 56 Junction, Lake Ocaonee,
Circle H Trailer Park and Camp Luther.
LAT...LON 4165 9829 4155 9715 4122 9735 4123 9737
4140 9737 4133 9759 4139 9760 4140 9770
4152 9770 4153 9774 4151 9804 4148 9810
4148 9828
TIME...MOT...LOC 0342Z 284DEG 35KT 4150 9792 4135 9734
MeadThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:21 PM CDT | Special Weather Statement | OAX | Butler | 39 min |
| Apr 4, 10:44 PM CDT | Special Weather Statement | OAX | Platte | 31 min |
| Apr 4, 11:47 PM CDT | Special Weather Statement | OAX | Colfax | 28 min |
| Apr 5, 12:24 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Sarpy, Saunders, Washington | 36 min |
| Apr 5, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 23 min |
| Apr 5, 1:28 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 32 min |
| Apr 5, 2:05 AM CDT | Special Weather Statement | OAX | Colfax, Dodge, Saunders | 55 min |
| Apr 5, 2:08 AM CDT | Special Weather Statement | OAX | Burt | 52 min |
| Apr 5, 2:52 AM CDT | Special Weather Statement | OAX | Dodge, Douglas, Washington | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.